Diversification and bank profitability: a nonlinear approach
Leonardo Gambacorta,
Michela Scatigna () and
Jing Yang
Applied Economics Letters, 2014, vol. 21, issue 6, 438-441
Abstract:
Using information on 98 internationally active banks headquartered in 27 countries over the period 1994--2012, we analyse the nonlinear link between income diversification (defined as noninterest income to total income) and bank return on assets (ROA). The main result is that income diversification is positively correlated with bank profitability only up to a certain degree (30% of the diversification ratio). Diversification benefits for global systemically important banks (GSIBs) are less sizable and significant, especially when we use volatility-adjusted return as a measure of bank profitability.
Date: 2014
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (17)
Downloads: (external link)
http://hdl.handle.net/10.1080/13504851.2013.866196 (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:taf:apeclt:v:21:y:2014:i:6:p:438-441
Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/RAEL20
DOI: 10.1080/13504851.2013.866196
Access Statistics for this article
Applied Economics Letters is currently edited by Anita Phillips
More articles in Applied Economics Letters from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().